Thunderstorm Wind, Beadle
- When
- August 8, 2:15 AM CST
- Where
- Beadle County, 0.69 mi N of (Hon)huron Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.390, -98.230
A thunderstorm produced a wind gust to 58 mph at Huron Airport during the predawn hours of August 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced a wind gust to 58 mph at Huron Airport during the predawn hours of August 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 7, 9:50 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 PM CDT MON AUG 7 2012 .DISCUSSION.../ISSUED AT 920 PM CDT/ INITIAL WAVE OF SHOWERS MOVING INTO THE WESTERN HALF OF THE FORECAST AREA CONTINUE TO ENCOUNTER VERY DRY MID AND LOW LEVEL CONDITIONS IN THE REGION...WITH LITTLE OR NOT PRECIPITATION REACHING THE SURFACE. WITH THE WAVE MOVING INTO IOWA AND THE CONVECTION IN EAST CENTRAL NEBRASKA TRACKING SOUTH OF THE FORECAST AREA...DO NOT ANTICIPATE MORE THAN A FEW SPRINKLES IN THE CWA INTO THE EARLY MORNING HOURS. THE SECOND AND STRONGER WAVE...CURRENTLY MOVING INTO CENTRAL NORTH DAKOTA...SHOULD TRACK SOUTHEAST OVERNIGHT AND WILL BRING A BETTER POTENTIAL FOR SOME MEASURABLE PRECIPITATION LATE TONIGHT. COULD SEE SOME SCATTERED THUNDERSTORMS PUSH INTO THE NORTHERN FORECAST AREA LATE TONIGHT INTO DAYBREAK. UPDATED MAINLY TO DECREASE POPS THIS EVENING AND INTO THE EARLY OVERNIGHT AND ADD MENTION OF A FEW SPRINKLES. && .AVIATION.../FOR THE 06Z TAF ISSUANCE/ CONVECTION CHANCES DWINDLING BY THE MINUTE ACROSS THE AREA AND HAVE PULLED MENTION OF THUNDERSTORMS IN TAFS UNTIL CONFIDENCE IMPROVES. COLD FRONT WILL SAG SOUTH THROUGH THE AREA ON WEDNESDAY...SWITCHING EASTERLY WINDS TO THE NORTH NORTHEAST. WINDS MAY BE SOMEWHAT GUSTY DURING THE DAYLIGHT HOURS ACROSS CENTRAL SOUTH DAKOTA INCLUDING THE KHON TAF. && .PREV DISCUSSION.../ISSUED AT 335 PM CDT/ FIRST WAVE CURRENTLY BEGINNING TO MOVE IN FORECAST AREA. CLOUDS AND A FEW SPRINKLES ASSOCIATED WITH THE WAVE RIGHT NOW. MOST THE PRECIPITATION THAT OCCURS WITH THE INITIAL WAVE SHOULD BE LIGHT DUE TO THE DRY LOWER LEVELS OF THE ATMOSPHERE. AS THE ATMOSPHERE BEGINS TO MOISTEN, BETTER CHANCES FOR STORM DEVELOPMENT AND MEASURABLE RAINFALL. FEEL BEST CHANCES WILL BE OVERNIGHT WITH REINFORCING SHOT OF ENERGY FROM THE NORTHWEST. MODELS PRETTY SIMILAR IN THEIR HANDLING OF THE WAVE, WITH ONLY A FEW DISCREPANCIES ON RAINFALL AND ALSO PLACEMENT OF THAT RAIN. INCREASED POPS A LITTLE ACROSS THE AREA TONIGHT, BUT EXPECT BEST RAINFALL TO OCCUR AROUND OR SHORTLY AFTER SUNRISE. MODELS IN FAIRLY GOOD AGREEMENT FOR WAVE ON WEDNESDAY. WAVE WILL DROP SOUTHEAST THROUGH NORTHEASTERN SOUTH DAKOTA AND INTO IOWA ON WEDNESDAY WITH ASSOCIATED SURFACE LOW DROPPING SOUTH THROUGH EASTERN SD INTO EASTERN NEB. THIS SYSTEM SHOULD BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EAST OF THE TRACK OF THE LOW AND WILL INCREASE POPS TO LIKELY FURTHER WEST ALONG THE I29 CORRIDOR. HEAVY RAINFALL AMOUNTS NOT EXPECTED BUT COULD SEE 0.25 TO 0.50 AMOUNTS. FURTHER WEST OF TRACK...THUNDERSTORMS WILL BE MORE SPOTTY WITH FAR WEST LIKELY NOT SEEING MUCH IF ANY RAIN. CLOUD COVER WILL KEEP TEMPERATURES DOWN ACROSS THE EAST WITH HIGHS NEAR 80 AT BEST EAST OF I29 AND WARMING TO 90 TO 95 ACROSS THE FAR SOUTHWEST WHERE MORE SUN AND BETTER NORTHWEST LOW MIXING EXPECTED IN THE AFTERNOON. SYSTEM SHOULD PULL AWAY QUICKLY WEDNESDAY EVENING AND WILL LEAVE FORECAST DRY AFTER 00Z. ONLY CONCERN FOR WEDNESDAY NIGHT IS IF CLOUDS WILL CLEAR AS SYSTEM PULLS AWAY AND LOW LEVEL BECOMES BECOMES LIGHT. WITH FAIRLY DECENT NORTHWEST FLOW ALOFT...WILL LEAN TOWARDS CLEARING DURING THE NIGHT. HOWEVER...STRATUS LIKELY TO REDEVELOP WITH SURFACE HEATING ACROSS THE EAST ON THURSDAY AS SECONDARY WAVE DROPS SOUTHEAST THROUGH EASTERN MINNESOTA. COULD EVEN SEE AN ISOLATED SHOWER FAR EAST IN THE AFTERNOON...BUT WILL LEAVE OUT FOR NOW. COOLER TEMPERATURES CAN BE EXPECTED ACROSS THE CWA ON THURSDAY AND FRIDAY WITH GENERALLY BELOW NORMAL TEMPERATURES EXPECTED. ANOTHER WAVE WILL DROP SOUTHEAST ACROSS THE REGION LATER FRIDAY NIGHT AND SATURDAY. MODELS NOT AS STRONG WITH THIS SYSTEM AS THEY WERE WITH PREVIOUS RUNS. STILL WILL KEEP A CHANCE IN FORECAST MAINLY FOR SATURDAY AND SATURDAY NIGHT. BEST CHANCE WILL BE ACROSS WEST WITH RAIN HAVING A HARD TIME GETTING MUCH FURTHER EAST OF I29 AS IT RUNS INTO DRIER AIR TO THE EAST. WILL REMAIN COOL ON SATURDAY WITH HIGHS GENERALLY IN THE 70S. TEMPERATURES WILL RISE BACK TO NEAR NORMAL SUNDAY AND MONDAY ALONG WITH MORE SUNSHINE. ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AS NEXT WAVE IN WESTERLY FLOW MOVES ACROSS THE PLAINS. BASED ON FLOW ALOFT FOR THE NEXT 10+ DAYS...IT APPEARS THE HOTTEST PART OF SUMMER HAS NOW PASSED. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CDT TUE AUG 07 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1010 AM CDT TUE AUG 07 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE MISSOURI VALLEY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...AN ISOLATED STORM MAY PRODUCE WIND GUSTS TO 50 MPH OR PEA SIZE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE JAMES VALLEY AFTER SUNSET AND REACH SOUTHWEST MINNESOTA AND NORTHWEST IOWA LATE TONIGHT. ONCE AGAIN...THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY ALONG AND EAST OF THE JAMES RIVER VALLEY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE OVER SOUTHWEST MINNESOTA AND INTO THE IOWA GREAT LAKES ON WEDNESDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 119 km away, was scanning. The volume nearest the first event began at 08:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2012Every state in 2012This day in weather historyWarnings in South Dakota, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410511.